Flood, Vigo
- When
- March 1, 12:00 AM EST to 3:00 AM EST
- Where
- Vigo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.300, -87.583
Flood waters continued to recede from secondary high levels caused by rain falling in February just as river levels went below flood stage at many stations.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Flood waters continued to recede from secondary high levels caused by rain falling in February just as river levels went below flood stage at many stations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 28, 2:00 PM EST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST MON FEB 28 2005 .DISCUSSION...FORECAST FOCUS IS ON TONIGHT AND TOMORROW WITH SNOW AND SNOW AMOUNTS. MODELS ARE IN GOOD AGREEMENT WITH FEATURES AND WILL USE A BLEND. SATELLITE SHOWS UPPER LOW OVER MO/IL BORDER WITH RESULTANT SFC LOW OVR SRN LOWER MI AT 1845Z. BACK EDGE OF LARGE PRECIP SHIELD WAS IN WESTERN INDIANA NOW WHICH FOLLOWS ALONG NICELY WITH UPPER WAVE AND ITS EXIT TO THE EAST. THIS UPPER LOW WILL CONTINUE TO DEEPEN SLIGHTLY AND BECOMES NEGATIVELY TILTED BEFORE BEGINNING ITS FINAL EXIT ON TUESDAY. WITH STRONGEST AREA OF UPWARD MOTION...Q VECT CONVRG AND ISENTROPIC LIFT TO OUR EAST FEEL THAT THE CHANCE OF HIGHER SNOW AMOUNTS HAS DIMINISHED. FEEL THAT 1-3 IS A MORE REASONABLE AMOUNT ESPECIALLY GIVEN THAT THE GROUND TEMPS ARE STILL IN THE UPPER 30S AND LOWER 40S. HOWEVER AS SOON AS ENOUGH SNOW COLLECTS ON GRASSY AREAS THAT WILL GIVE ANY ADDITIONAL SNOWFALL AN EVEN GREATER CHANCE OF STICKING. ALL THAT SAID HAVE DROPPED THE ADVISORY FOR NE PORTION OF THE CWA. AS THE UPPER SYSTEM SWINGS AROUND SEVERAL SHRWVS EMBEDDED WILL STILL KEEP SNOW IN THE FORECAST. THIS SNOW WILL LIKELY BE A LITTLE MORE SCATTERED IN NATURE AND NOT AS HEAVY. YESTERDAYS RUNS SHOWED SOME POTENTIAL FOR BANDED SNOWFALL TONIGHT BUT TODAYS RUNS HAVE LESSENED THAT POTENTIAL. LOOKING AT UPSTREAM OBS...WHEREVER IT IS SNOWING THERE ARE FEW PLACES WITH VISBY BLO 3SM SO AGAIN ACCUMULATIONS OF GREATER THAN 3 INCHES SEEMS LESS LIKELY. ANOTHER ROUND OF WINTER TEMPS TONIGHT AND TOMORROW AS H85 TEMPS -12 TO -14 WILL BE UPON US. 20S FOR TONIGHTS LOWS AND TOMORROWS HIGHS THEN TEENS OVERNIGHT TUES. MOS NUMS WERE VERY CLOSE AND STAYED WITHIN RANGE. && .IND WATCHES/WARNINGS/ADVISORIES... && SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 528 PM EST MON FEB 28 2005 INZ021-028>031-035>042-046>049-056-057-065-011000- BOONE-CARROLL-CLINTON-DECATUR-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK- HENDRICKS-HENRY-HOWARD-MADISON-MARION-MONTGOMERY-RANDOLPH-RUSH- SHELBY-TIPPECANOE-TIPTON-WARREN- 528 PM EST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT PERIODS OF SNOW WILL PERSIST OVERNIGHT. SNOWFALL ACCUMULATION OF 1 TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS WILL PERSIST INTO TUESDAY. ANY ADDITIONAL SNOW ACCUMULATION SHOULD BE ONE INCH OR LESS. .SPOTTER INFORMATION STATEMENT... ANY SNOWFALL REPORTS ARE WELCOME. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ043>045-051>055-060>064-067>072-011000- BARTHOLOMEW-BROWN-CLAY-DAVIESS-GREENE-JACKSON-JENNINGS-JOHNSON-KNOX- LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-PARKE-PUTNAM-SULLIVAN-VERMILLION- VIGO- 528 PM EST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SNOW SHOWERS WILL OCCUR TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF A TRACE TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS MAY PERSIST THROUGH TUESDAY. ANY ADDITIONAL SNOW ACCUMULATION WILL REMAIN LESS THAN ONE INCH. .SPOTTER INFORMATION STATEMENT... && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EST MON FEB 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM SNOW GREENSBURG 39.34N 85.48W
02/28/2005 0.5 INCH DECATUR IN TRAINED SPOTTER
HALF INCH OF SNOW ESTIMATED SO FAR TODAY. ROADS WET.
&&
COMITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EST MON FEB 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM SNOW KOKOMO 40.48N 86.13W
02/28/2005 0.5 INCH HOWARD IN TRAINED SPOTTER
ONE HALF INCH OF SNOW MEASURED IN KOKOMO.
&&
COMITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EST MON FEB 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW LAFAYETTE 40.41N 86.87W
02/28/2005 0.3 INCH TIPPECANOE IN TRAINED SPOTTER
BETWEEN ONE QUARTER AND ONE HALF INCH OF SNOW ESTIMATED
MAINLY ON GRASSY AREAS. HOWEVER, BRIDGES AND OVERPASSES
ARE BECOMING SLIPPERY.
&&
COMITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST MON FEB 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM SNOW FRANKFORT 40.28N 86.51W
02/28/2005 0.5 INCH CLINTON IN TRAINED SPOTTER
ONE HALF INCH OF SNOW ESTIMATED ON GRASSY AREAS.
&&
COMITTThe national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436947, 5436948, 5436949, 5436950, 5436951.